Alert archive / Georgia / Flash Flood Watches in 2020
Flash Flood Watch 14, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Nov 12, 2020, 6:03 AM EST for 9 counties in Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2020, 6:03 AM EST (11:03 UTC)
- Expired
- Nov 12, 2020, 11:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Baldwin County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Taliaferro County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WGUS62 KFFC 121103 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 603 AM EST Thu Nov 12 2020 GAZ039-051-061-062-073>076-084-121600- /O.NEW.KFFC.FF.A.0014.201112T1103Z-201112T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wilkes-Taliaferro-Hancock-Warren-Baldwin-Washington-Glascock- Jefferson-Wilkinson- Including the cities of and Milledgeville 603 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of central Georgia and east central Georgia, including the following areas, in central Georgia, Baldwin and Wilkinson. In east central Georgia, Glascock, Hancock, Jefferson, Taliaferro, Warren, Washington and Wilkes. * Until 11 AM EST this morning * A band of very heavy rain associated with Tropical Storm Eta will persist through much of the morning producing additional rainfall of 2 to 4 inches with locally higher amounts. * Creeks and streams may rise out of their banks and inundate fields, roads, businesses and other property. Roads may be closed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
1 follow-up statement
236 WGUS62 KFFC 121542 FFAFFC Flood Watch National Weather Service Peachtree City GA 1042 AM EST Thu Nov 12 2020 GAZ039-051-061-062-073>076-084-121645- /O.EXP.KFFC.FF.A.0014.000000T0000Z-201112T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wilkes-Taliaferro-Hancock-Warren-Baldwin-Washington-Glascock- Jefferson-Wilkinson- Including the cities of and Milledgeville 1042 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 AM EST THIS MORNING... The Flash Flood Watch for portions of central Georgia and east central Georgia, including the following areas, in central Georgia, Baldwin and Wilkinson. In east central Georgia, Glascock, Hancock, Jefferson, Taliaferro, Warren, Washington and Wilkes will expire AT 11 AM EST this morning. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Nov 12, 4:16 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 12, 4:16 AM EST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 416 AM EST Thu Nov 12 2020 .SHORT TERM /Today through Friday/... Main concern in the short term period is heavy rainfall from Eta and possible flash flooding mainly this morning over eastcentral GA. Rest of forecast looks good with no significant weather expected. Rainfall has been very efficient Wednesday evening and early this morning with banded amounts of 1-3 inches. PW value on 00Z KFFC raob was 1.83 inches, which is well above the moving average of max values for this date. However, airmass over middle GA represented much better by KJAX sounding which had 2.29 PW. That is higher than any other observed value in November there since soundings began in 1955. TLDR; expect very heavy rainfall and some isolated flash flooding is possible. Threat will end as rainbands associated with Eta move east out of CWA this afternoon. As mentioned, clearing skies and with weather hazards or impacts expected after this moves out. Still above normal temps for a while and some drier air moving in Friday. SNELSON .LONG TERM /Friday Night through Wednesday/... The long term period begins as a dry one across the area as high pressure builds over the Ohio Valley with ridging all the way into the deep south including the local area. Despite the northerly drainage flow, the flow aloft remains SW and thus no real intrusion of cold air resulting in temperatures remaining at to just above climo through Saturday. Initial shortwave late Saturday into Sat night looks to move into the Tennessee Valley and well north of the local area and so no pops anticipated. Instead, will have to wait for the actual front which is not slated until Sunday. Models continue to indicate a moisture starved system and consequently low pops as it progresses through. Decent lift across the far northern zones noted and will keep the low end chance pops there but quickly transition to 10 percent or less toward the Atlanta metro. Finally a decent push of some cooler air behind this front should push values across North GA below climatological norms with highs in the lower 60s on Monday and upper 30s for lows Tue and Wed mornings. No other rain chances exist past Sunday through the remainder of the extended period. Deese && .AVIATION... 06Z Update... IFR conditions expected thru 15Z even as SHRA moves east away from most fcst points. Rapid clearing after 15Z with VFR and SCT250 expected by 18-19Z. Low clouds may redevelop over NE GA including KAHN after 03Z Fri but not expected to push into ATL metro airports. NW sfc winds will increase to 8-11kts after 17Z then decrease to 3-6kts after 03Z. //ATL Confidence...06Z Update... Low confidence on IFR cigs in ATL metro after 03Z Fri. Medium-High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 79 59 75 49 / 30 10 0 5 Atlanta 74 53 71 47 / 10 0 0 0 Blairsville 71 49 66 42 / 20 5 0 0 Cartersville 73 48 70 43 / 10 0 0 0 Columbus 80 55 77 49 / 10 0 0 5 Gainesville 77 56 72 48 / 20 10 0 0 Macon 82 56 79 50 / 50 5 0 5 Rome 73 48 71 43 / 5 0 0 0 Peachtree City 75 53 72 46 / 10 0 0 0 Vidalia 79 65 77 55 / 50 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Deese AVIATION...SNELSON
Hazardous weather outlook, Nov 12, 4:56 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 AM EST Thu Nov 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 AM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Rich tropical moisture associated with Tropical Storm Eta will cause heavy rain over portions of eastcentral Georgia this morning resulting in isolated areas of flash flooding. Heavy rain will move out by noon and any creeks and rivers out of their banks will begin to recede later in the afternoon and evening. No other additional hazards are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 12, 12:20 AM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 AM EST Thu Nov 12 2020
GAZ008-009-015-016-023-024-120600-
Hall GA-Banks GA-Union GA-Towns GA-White GA-Lumpkin GA-
1220 AM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...NORTHWESTERN
BANKS...UNION...TOWNS...WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL
100 AM EST...
At 1219 AM EST...a cluster of showers with heavy rain was near
Sautee, or near Cleveland...moving northeast at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Hiawassee, Blairsville, Young Harris, Helen, Unicoi State
Park, Robertstown, Blue Mountain Shelter, Gumlog, Mossy Creek, Titus,
Woods Hole Shelter, Low Gap Shelter, Vogel State Park, Anna Ruby
Falls, Leaf, Plum Orchard Gap Shelter, Turners Corner, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3488 8366 3482 8365 3480 8368 3476 8363
3469 8364 3465 8366 3455 8362 3451 8367
3443 8361 3449 8355 3449 8352 3440 8364
3478 8409 3480 8410 3499 8392 3499 8355
TIME...MOT...LOC 0519Z 234DEG 30KT 3465 8371Special weather statement, Nov 12, 3:49 AM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 AM EST Thu Nov 12 2020
GAZ072-082>084-094-095-120930-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
349 AM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...WESTERN
WILKINSON...EASTERN BIBB...HOUSTON...SOUTHEASTERN JONES AND TWIGGS
COUNTIES UNTIL 430 AM EST...
At 348 AM EST...heavy rain was over Huber, or 9 miles southeast of
Macon...moving northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Macon, Perry, Jeffersonville, Warner Robins, Centerville, Gordon,
McIntyre, Robins Air Force Base, Marion, Hayneville, Postell,
Meadowdale, Houston Lake, Mountain Springs, Griswoldville, Grove
Park, Moss Oak, Kathleen, Sand Bed and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8361 3236 8382 3298 8361 3286 8320
TIME...MOT...LOC 0848Z 212DEG 27KT 3270 8357The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:35 PM EST | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Nov 12, 12:05 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 6 hr |
| Nov 12, 12:20 AM EST | Special Weather Statement | FFC | Towns, Union, White | 40 min |
| Nov 12, 1:37 AM EST | Flash Flood Warning | FFC | Towns, White | 5 hr |
| Nov 12, 3:49 AM EST | Special Weather Statement | FFC | Houston, Twiggs | 41 min |
| Nov 12, 4:13 AM EST | Flash Flood Warning | FFC | Greene, Oglethorpe, Putnam | 6 hr |
| Nov 12, 4:16 AM EST | Flash Flood Warning | FFC | Houston | 6 hr |
| Nov 12, 4:27 AM EST | River Flood Warning | FFC | Forsyth | 7 hr |
| Nov 12, 5:24 AM EST | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Nov 12, 6:01 AM EST | Flash Flood Warning | FFC | Taliaferro, Warren, Wilkes | 6 hr |
| Nov 12, 6:40 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
Nearby
Flash Flood Watches in Georgia, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.